DRUG ABUSE AND ADDICTION: Five Commonly Asked Questions

NJ, a beautiful university student, was found convulsing by her mum. She had never convulsed before. NJ was taken to the hospital where comprehensive evaluation revealed she was not suffering from seizure disorder. Rather, her seizure was caused by drug abuse which resulted to addiction. NJ had been using tramadol in very high doses to get ‘high.’ She however took a decision to stop the use of the drug after she lost a friend who had also abused it. Her attempt at stopping the use of tramadol triggered withdrawal symptoms which manifested in the form of convulsion.
Read more about DRUG ABUSE AND ADDICTION: Five Commonly Asked Questions

Dr Oyetayo Jeje is a consultant psychiatrist with the Federal Neuropsychiatric Hospital Yaba, Lagos. She is a Fellow of the West African College of Physicians. She has attended various local and international conferences and workshops that focus on addiction, child and adolescent mental health. Dr Jeje has published several papers in recognised Psychiatry journals locally and internationally. Most of her works have been on depression and suicidal behaviour amongst adolescents. Her interests include travel, spending time with her family, developing plans to assist people live up to their God given abilities by improving their mental well-being and mentoring middle and high school students who are interested in the medical career. She can be reached via thaiyor@yahoo.com